Alert archive / New Mexico / High Wind Warnings in 2006

High Wind Warning 50, NWS Midland/Odessa, TX

December 20, 2006Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Dec 20, 2006, 3:38 AM MST for Eddy County, New Mexico. It took effect at Dec 20, 2006, 8:00 AM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 20, 2006, 3:38 AM MST (10:38 UTC)
In effect from
Dec 20, 2006, 8:00 AM MST
Expired
Dec 20, 2006, 8:00 PM MST
In force
12 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2006-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2006-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 393 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
393 m²/s²
0-3 km storm-relative helicity
421 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 201038
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
438 AM CST WED DEC 20 2006

...VERY WINDY CONDITIONS EXPECTED ACROSS THE GUADALUPE MOUNTAINS
TODAY...

.A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS SOUTHWEST
TEXAS AND SOUTHEAST NEW MEXICO TODAY. AS A RESULT... SOUTHWEST
WINDS WILL BE ON THE INCREASE ACROSS THE GUADALUPE MOUNTAINS
BEGINNING THIS MORNING AND CONTINUING INTO THE EVENING. AS THIS
UPPER LEVEL STORM SYSTEM BEGINS TO MOVE EAST OF THE AREA...WINDS 
ARE EXPECTED TO SLOWLY DECREASE BEGINNING LATE THIS EVENING. 

NMZ027-TXZ258-202200-
/O.UPG.KMAF.HW.A.0032.061220T1800Z-061221T0300Z/
/O.NEW.KMAF.HW.W.0050.061220T1500Z-061221T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
338 AM MST WED DEC 20 2006

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST
THIS EVENING...
...HIGH WIND WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH ARE
EXPECTED TO BEGIN THIS MORNING AND CONTINUE INTO THE EVENING. THE
WINDS SHOULD BEGIN TO SLOWLY DECREASE DURING THE LATE EVENING AND
OVERNIGHT HOURS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
2 follow-up statements
000 
WWUS74 KMAF 201556
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
956 AM CST WED DEC 20 2006

...VERY WINDY CONDITIONS EXPECTED ACROSS THE GUADALUPE MOUNTAINS
TODAY...

.A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS SOUTHWEST
TEXAS AND SOUTHEAST NEW MEXICO TODAY. AS A RESULT...SOUTHWEST
WINDS WILL BE ON THE INCREASE ACROSS THE GUADALUPE AND DAVIS 
MOUNTAINS TODAY. AS THIS UPPER LEVEL STORM SYSTEM BEGINS TO MOVE 
EAST OF THE AREA...WINDS ARE EXPECTED TO SLOWLY DECREASE BEGINNING
LATE THIS EVENING.

TXZ074-210000-
/O.EXA.KMAF.HW.W.0050.000000T0000Z-061221T0300Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
956 AM CST WED DEC 20 2006

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS NEAR HURRICANE FORCE ARE
EXPECTED TO CONTINUE INTO THE EVENING. THE WINDS SHOULD BEGIN TO
SLOWLY DECREASE DURING THE LATE EVENING AND OVERNIGHT HOURS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ027-TXZ258-210000-
/O.CON.KMAF.HW.W.0050.000000T0000Z-061221T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
856 AM MST WED DEC 20 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS NEAR HURRICANE FORCE ARE
EXPECTED TO CONTINUE INTO THE EVENING. THE WINDS SHOULD BEGIN TO
SLOWLY DECREASE DURING THE LATE EVENING AND OVERNIGHT HOURS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS74 KMAF 202114
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
314 PM CST WED DEC 20 2006

...VERY WINDY CONDITIONS EXPECTED ACROSS THE GUADALUPE MOUNTAINS
THIS AFTERNOON AND EVENING...

.A STRONG UPPER LEVEL STORM SYSTEM OVER THE NORTHERN TEXAS
PANHANDLE WILL MOVE SLOWLY NORTHEAST OVERNIGHT. A TIGHT PRESSURE
GRADIENT SOUTH OF THIS STORM SYSTEM HAS PRODUCED STRONG WINDS
ACROSS THE GUADALUPE AND DAVIS MOUNTAINS TODAY...AND THESE WINDS
WILL CONTINUE TO BE STRONG THROUGH THE EARLY EVENING HOURS. LATER
THIS EVENING THE PRESSURE GRADIENT WILL WEAKEN...AND AS A RESULT
THE WINDS WILL DIMINISH BY MIDNIGHT.

NMZ027-TXZ074-258-210300-
/O.CON.KMAF.HW.W.0050.000000T0000Z-061221T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
314 PM CST WED DEC 20 2006 /214 PM MST WED DEC 20 2006/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING. 

SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS NEAR HURRICANE FORCE
ARE EXPECTED TO CONTINUE INTO THE EARLY EVENING. THE WINDS SHOULD
BEGIN TO SLOWLY DECREASE DURING THE LATE EVENING AND OVERNIGHT
HOURS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Dec 20, 3:13 AM MST, 25 minutes earlier.

Area forecast discussion, Dec 20, 3:13 AM MST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
413 AM CST WED DEC 20 2006

.SHORT TERM...
THE LATEST WATER VAPOR SATELLITE LOOP SHOWS AN UPPER LEVEL LOW
CENTERED OVER SOUTHWESTERN NEW MEXICO WITH A PRONOUNCED DRY SLOT
ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. AREA RADARS
SHOW THE HEAVIEST PRECIPITATION IN OUR REGION IS CURRENTLY OVER THE
WESTERN LOW ROLLING PLAINS AND IS TRANSLATING EAST INTO WEST CENTRAL
TEXAS.

PRECIPITATION IS EXPECTED TO END EARLY THIS MORNING ACROSS MOST
AREAS. WE HAVE OPTED TO KEEP SOME LOW POPS OVER THE WESTERN LOW
ROLLING PLAINS AS THERE ARE SOME WEAK ECHOES DEVELOPING BEHIND THE
MAIN PRECIPITATION SHIELD. WE WILL ALSO KEEP A MENTION OF ISOLATED
SNOW SHOWERS ACROSS THE GUADALUPE MOUNTAINS AS IR AND RADAR DATA
DEPICTS A BAND OF PRECIPITATION STRETCHING FROM HUDSPETH COUNTY INTO
FAR NORTHWEST CULBERSON AND SOUTHWEST EDDY COUNTIES. PRECIPITATION
IS EXPECTED TO END BY 15Z.

FOG IS EXPECTED FOR MOST AREAS EAST OF A CARLSBAD TO PECOS TO DRYDEN
LINE THIS MORNING AND WE HAVE ADDED THIS INTO THE 12Z-15Z TIME
FRAME. INCREASING WESTERLY WINDS AND A SLOW DECREASE IN DEW POINTS
WILL ACT TO KEEP FOG FROM BECOMING TOO WIDESPREAD...SO ONLY PATCHY
FOG HAS BEEN MENTIONED AT THIS TIME.

INCREASING WESTERLY WINDS ARE IN STORE FOR ALL AREAS TODAY...
PARTICULARLY ACROSS THE GUADALUPE MOUNTAINS. THE WHITE SANDS
PROFILER IS CURRENTLY SHOWING 700MB WINDS OF 35KTS AND AT THE BOWL
RAWS WINDS ARE GUSTING TO NEAR 50 MPH. WRF CROSS SECTIONS SUGGEST
THE HIGH WINDS MAY START A LITTLE EARLIER THAN 18Z...ESPECIALLY AT
THE HIGHER ELEVATIONS. IN ADDITION...THE LATEST MOS GUIDANCE POINTS
TO HIGH WINDS CONTINUING BEYOND 00Z. WE HAVE OPTED TO START A HIGH
WIND WARNING FOR THE GUADALUPE MOUNTAINS AT 15Z AND RUN THIS WARNING
UNTIL 21/03Z. WINDS WILL BE ON THE DECREASE TONIGHT AS SKIES
CONTINUE TO CLEAR FROM WEST TO EAST.

.LONG TERM...
THE UPPER LEVEL LOW THAT BROUGHT THE MIXED PRECIPITATION TO THE CWA
TUESDAY WILL BE LOCATED OVER THE OK/KS BORDER WEDNESDAY MORNING. A
RIDGE WILL BUILD IN BEHIND THE LOW PROVIDING THE CWA WITH DRY
WEATHER THURSDAY AND FRIDAY. TEMPERATURES WILL BE MILD THURSDAY AND
FRIDAY BEFORE A SURFACE COLD FRONT MOVES THROUGH THE AREA SATURDAY.

THE NEXT UPPER LEVEL SYSTEM WILL DEVELOP RAPIDLY OVER THE NORTHWEST
CONUS AND DIG INTO THE SOUTHWESTERN U.S. BY EARLY SATURDAY. THERE
IS GOOD AGREEMENT ON THE MOVEMENT OF THIS SYSTEM WITH THE GFS...
EUROPEAN AND THE DGEX MOVING THE LOW ACROSS NORTHERN MEXICO
SATURDAY AFTERNOON AND EVENING. AS A RESULT...WINTRY PRECIPITATION
WILL BE POSSIBLE OVER THE NORTHERN CWA SATURDAY MORNING AND OVER
THE ENTIRE AREA SATURDAY NIGHT. DUE TO INCONSISTENCIES IN THE
TRACK OF THE LOW...WILL CONTINUE TO CARRY LOW POPS FOR LIGHT
PRECIPITATION WITH LITTLE OR NO ACCUMULATION. WITH TEMPERATURES
MAINLY IN THE 40S SATURDAY AFTERNOON...THE PRECIPITATION WILL
LIKELY FALL AS RAIN.

CONDITIONS ARE EXPECTED TO IMPROVE EARLY NEXT WEEK AS THE UPPER
LEVEL LOW MOVES EAST OF THE AREA AND A RIDGE DEVELOPS OVER THE
WESTERN CONUS PRODUCING NORTHWESTERLY FLOW ALOFT. AFTER BELOW
NORMAL TEMPERATURES SUNDAY...TEMPERATURES WILL BE NEAR NORMAL
MONDAY THROUGH WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              57  32  54  31  /  10   0   0   0
CARLSBAD NM                53  31  54  28  /  10   0   0   0
DRYDEN TX                  63  34  61  37  /  10   0  10  10
FORT STOCKTON TX           59  35  60  37  /  10   0   0  10
GUADALUPE PASS TX          45  27  48  29  /  10   0   0   0
HOBBS NM                   55  31  54  30  /  10   0   0   0
MARFA TX                   47  24  53  23  /   0   0   0   0
MIDLAND INTL AIRPORT TX    54  31  53  30  /  10   0   0   0
ODESSA TX                  53  32  55  31  /  10   0   0   0
WINK TX                    59  33  59  31  /  10   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 8 AM THIS MORNING TO 8 PM MST THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

     WINTER WEATHER ADVISORY FROM 3 AM TO 5 AM MST EARLY THIS MORNING
     FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...SOUTHERN LEA COUNTY.

TX...HIGH WIND WARNING FROM 8 AM THIS MORNING TO 8 PM MST THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     WINTER WEATHER ADVISORY FROM 4 AM CST /3 AM MST/ TO 6 AM CST /5
     AM MST/ EARLY THIS MORNING FOR THE FOLLOWING ZONES...
     GAINES...GUADALUPE MOUNTAINS.

&&

06/54
Hazardous weather outlook, Dec 20, 3:21 AM MST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
421 AM CST WED DEC 20 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-211030-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
421 AM CST WED DEC 20 2006 /321 AM MST WED DEC 20 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS WILL AFFECT THE FORECAST AREA THIS AFTERNOON. THE
WINDS WILL BE ESPECIALLY STRONG ACROSS THE GUADALUPE MOUNTAINS
WHERE SOUTH WESTERLY WINDS WILL RANGE FROM 35 TO 45 MPH WITH
GUSTS IN EXCESS OF 60 MPH. A HIGH WIND WARNING IS IN EFFECT FOR
THIS AREA TODAY. OVER SOUTHEASTERN NEW MEXICO...THE PERMIAN BASIN
AND THE UPPER TRANS PECOS...SOUTHWESTERLY WINDS OF 20 TO 30 MPH
WITH GUSTS NEAR 40 MPH CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINTRY PRECIPITATION WILL BE POSSIBLE OVER THE FORECAST AREA SATURDAY
AND SATURDAY NIGHT. THIS PRECIPITATION MAY AFFECT TRAVEL OVER THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Warnings in New Mexico, 2006High Wind Warnings in Texas, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.